January  2018, 38(1): 187-208. doi: 10.3934/dcds.2018009

Limiting behavior of dynamics for stochastic reaction-diffusion equations with additive noise on thin domains

1. 

School of Mathematics, Southwest Jiaotong University, Chengdu, Sichuan 610031, China

2. 

Department of Mathematics, Brigham Young University, Provo, Utah 84602, USA

3. 

Department of Mathematics, Sichuan University, Chengdu, Sichuan 610064, China

4. 

Department of Mathematics, New Mexico Institute of Mining and Technology, Socorro, NM 87801, USA

* Corresponding author: Xiaohu Wang, wangxiaohu@scu.edu.cn

Received  February 2017 Revised  August 2017 Published  September 2017

Fund Project: This work was supported by NSFC (11271270, 11601446 and 11201320), NSF (1413603), Excellent Youth Scholars of Sichuan University (2016SCU04A15) and Fundamental Research Funds for the Central Universities (2682015CX059).

In this paper, we study the limiting behavior of dynamics for stochastic reaction-diffusion equations driven by an additive noise and a deterministic non-autonomous forcing on an (n+1)-dimensional thin region when it collapses into an n-dimensional region. We first established the existence of attractors and their properties for these equations on (n+1)-dimensional thin domains. We then show that these attractors converge to the random attractor of the limit equation under the usual semi-distance as the thinness goes to zero.

Citation: Dingshi Li, Kening Lu, Bixiang Wang, Xiaohu Wang. Limiting behavior of dynamics for stochastic reaction-diffusion equations with additive noise on thin domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 187-208. doi: 10.3934/dcds.2018009
References:
[1]

F. Antoci and M. Prizzi, Reaction-diffusion equations on unbounded thin domains, Topol. Methods Nonlinear Anal., 18 (2001), 283-302. doi: 10.12775/TMNA.2001.035.

[2]

L. Arnold, Random Dynamical Systems, Springer-Verlag, 1998 doi: 10.1007/978-3-662-12878-7.

[3]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅰ. Continuity of the set of equilibria, J. Differential Equations, 231 (2006), 551-597. doi: 10.1016/j.jde.2006.06.002.

[4]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅱ. The limiting problem, J. Differential Equations, 247 (2009), 174-202. doi: 10.1016/j.jde.2009.03.014.

[5]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅲ. Continuity of attractors, J. Differential Equations, 247 (2009), 225-259. doi: 10.1016/j.jde.2008.12.014.

[6]

J. M. ArrietaA. N. CarvalhoM. C. Pereira and R. P. Da Silva, Semilinear parabolic problems in thin domains with a highly oscillatory boundary, Nonlinear Anal., 74 (2011), 5111-5132. doi: 10.1016/j.na.2011.05.006.

[7]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1992.

[8]

P. W. BatesK. Lu and B. Wang, Random attractors for stochastic reaction-diffusion equations on unbounded domains, J. Differential Equations, 246 (2009), 845-869. doi: 10.1016/j.jde.2008.05.017.

[9]

T. CaraballoI. D. Chueshov and P. E. Kloeden, Synchronization of a stochastic reaction-diffusion system on a thin two-layer domain, SIAM J. Math. Anal., 38 (2007), 1489-1507. doi: 10.1137/050647281.

[10]

T. CaraballoM. J. Garrido-AtienzaB. Schmalfuss and J. Valero, Non-autonomous and random attractors for delay random semilinear equations without uniqueness, Discrete Continuous Dynam. Systems-A, 21 (2008), 415-443. doi: 10.3934/dcds.2008.21.415.

[11]

T. CaraballoJ. Real and I. D. Chueshov, Pullback attractors for stochastic heat equations in materials with memory, Discrete Continuous Dynam. Systems-B, 9 (2008), 525-539. doi: 10.3934/dcdsb.2008.9.525.

[12]

I. D. Chueshov and S. Kuksin, Random kick-forced 3D Navier-Stokes equations in a thin domain, Arch. Ration. Mech. Anal., 188 (2008), 117-153. doi: 10.1007/s00205-007-0068-2.

[13]

I. D. Chueshov and S. Kuksin, Stochastic 3D Navier-Stokes equations in a thin domain and its $α$-approximation, Phys. D, 237 (2008), 1352-1367. doi: 10.1016/j.physd.2008.03.012.

[14]

I. S. Ciuperca, Reaction-diffusion equations on thin domains with varying order of thinness, J. Differential Equations, 126 (1996), 244-291. doi: 10.1006/jdeq.1996.0051.

[15]

H. CrauelA. Debussche and F. Flandoli, Random attractors, J. Dynam. Differential Equations, 9 (1997), 307-341. doi: 10.1007/BF02219225.

[16]

H. Crauel and F. Flandoli, Attractors for random dynamical systems, Probab. Th. Re. Fields, 100 (1994), 365-393. doi: 10.1007/BF01193705.

[17]

T. Elsken, Attractors for reaction-diffusion equations on thin domains whose linear part is non-self-adjoint, J. Differential Equations, 206 (2004), 94-126. doi: 10.1016/j.jde.2004.07.025.

[18]

F. Flandoli and B. Schmalfuss, Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative noise, Stoch. Stoch. Rep., 59 (1996), 21-45. doi: 10.1080/17442509608834083.

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, RI, 1988.

[20]

J. Hale and G. Raugel, Reaction-diffusion equations on thin domains, J. Math. Pures Appl., 71 (1992), 33-95.

[21]

J. Hale and G. Raugel, A reaction-diffusion equation on a thin $L$-shaped domain, Proc. Roy. Soc. Edinburgh Sect. A, 125 (1995), 283-327. doi: 10.1017/S0308210500028043.

[22]

R. JohnsonM. Kamenskii and P. Nistri, Existence of periodic solutions of an autonomous damped wave equation in thin domains, J. Dynam. Differential Equations, 10 (1998), 409-424. doi: 10.1023/A:1022601213052.

[23]

P. E. Kloeden and J. A. Langa, Flattening, squeezing and the existence of random attractors, Proc. R. Soc. London, Ser. A, 463 (2007), 163-181. doi: 10.1098/rspa.2006.1753.

[24]

D. LiB. Wang and X. Wang, Limiting behavior of non-autonomous stochastic reaction-diffusion equations on thin domains, J. Differential Equations, 262 (2017), 1575-1602. doi: 10.1016/j.jde.2016.10.024.

[25]

W. Liu and B. Wang, Poisson-Nernst-Planck systems for narrow tubular-like membrane channels, J. Dynam. Differential Equations, 22 (2010), 413-437. doi: 10.1007/s10884-010-9186-x.

[26]

Y. Morita, Stable solutions to the Ginzburg-Landau equation with magnetic effect in a thin domain, Japan J. Indust. Appl. Math., 21 (2004), 129-147. doi: 10.1007/BF03167468.

[27]

M. Prizzi and K. P. Rybakowski, Recent results on thin domain problems, Ⅱ, Topol. Methods Nonlinear Anal., 19 (2002), 199-219. doi: 10.12775/TMNA.2002.010.

[28]

M. Prizzi and K. P. Rybakowski, The effect of domain squeezing upon the dynamics of reaction-diffusion equations, J. Differential Equations, 237 (2001), 271-320. doi: 10.1006/jdeq.2000.3917.

[29]

G. Raugel and G. Sell, Navier-Stokes equations on thin 3D domains. I. Global attractors and global regularity of solutions, J. Amer. Math. Soc., 6 (1993), 503-568. doi: 10.2307/2152776.

[30]

D. Ruelle, Characteristic exponents for a viscous fluid subjected to time dependent forces, Comm. Math. Phys., 93 (1984), 285-300. doi: 10.1007/BF01258529.

[31]

B. Schmalfuss, Backward cocycles and attractors of stochastic differential equations, International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behavior, (1992), 185-192.

[32]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1997 doi: 10.1007/978-1-4612-0645-3.

[33]

S. M. Ulam and J. von Neumann, Random ergodic theorems, Bull. Amer. Math. Soc. , 51 (1945), p660.

[34]

B. Wang, Suffcient and necessary criteria for existence of pullback attractors for non-compact random dynamical systems, J. Differential Equations, 253 (2012), 1544-1583. doi: 10.1016/j.jde.2012.05.015.

[35]

B. Wang, Random attractors for non-autonomous stochastic wave equations with multiplicative noise, Discrete Continuous Dynam. Systems-A, 34 (2014), 269-300. doi: 10.3934/dcds.2014.34.269.

[36]

X. WangK. Lu and B. Wang, Long term behavior of delay parabolic equations with additive noise and deterministic time dependent forcing, SIAM J. Appl. Dynam. Syst., 14 (2015), 1018-1047. doi: 10.1137/140991819.

show all references

References:
[1]

F. Antoci and M. Prizzi, Reaction-diffusion equations on unbounded thin domains, Topol. Methods Nonlinear Anal., 18 (2001), 283-302. doi: 10.12775/TMNA.2001.035.

[2]

L. Arnold, Random Dynamical Systems, Springer-Verlag, 1998 doi: 10.1007/978-3-662-12878-7.

[3]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅰ. Continuity of the set of equilibria, J. Differential Equations, 231 (2006), 551-597. doi: 10.1016/j.jde.2006.06.002.

[4]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅱ. The limiting problem, J. Differential Equations, 247 (2009), 174-202. doi: 10.1016/j.jde.2009.03.014.

[5]

J. M. ArrietaA. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains Ⅲ. Continuity of attractors, J. Differential Equations, 247 (2009), 225-259. doi: 10.1016/j.jde.2008.12.014.

[6]

J. M. ArrietaA. N. CarvalhoM. C. Pereira and R. P. Da Silva, Semilinear parabolic problems in thin domains with a highly oscillatory boundary, Nonlinear Anal., 74 (2011), 5111-5132. doi: 10.1016/j.na.2011.05.006.

[7]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1992.

[8]

P. W. BatesK. Lu and B. Wang, Random attractors for stochastic reaction-diffusion equations on unbounded domains, J. Differential Equations, 246 (2009), 845-869. doi: 10.1016/j.jde.2008.05.017.

[9]

T. CaraballoI. D. Chueshov and P. E. Kloeden, Synchronization of a stochastic reaction-diffusion system on a thin two-layer domain, SIAM J. Math. Anal., 38 (2007), 1489-1507. doi: 10.1137/050647281.

[10]

T. CaraballoM. J. Garrido-AtienzaB. Schmalfuss and J. Valero, Non-autonomous and random attractors for delay random semilinear equations without uniqueness, Discrete Continuous Dynam. Systems-A, 21 (2008), 415-443. doi: 10.3934/dcds.2008.21.415.

[11]

T. CaraballoJ. Real and I. D. Chueshov, Pullback attractors for stochastic heat equations in materials with memory, Discrete Continuous Dynam. Systems-B, 9 (2008), 525-539. doi: 10.3934/dcdsb.2008.9.525.

[12]

I. D. Chueshov and S. Kuksin, Random kick-forced 3D Navier-Stokes equations in a thin domain, Arch. Ration. Mech. Anal., 188 (2008), 117-153. doi: 10.1007/s00205-007-0068-2.

[13]

I. D. Chueshov and S. Kuksin, Stochastic 3D Navier-Stokes equations in a thin domain and its $α$-approximation, Phys. D, 237 (2008), 1352-1367. doi: 10.1016/j.physd.2008.03.012.

[14]

I. S. Ciuperca, Reaction-diffusion equations on thin domains with varying order of thinness, J. Differential Equations, 126 (1996), 244-291. doi: 10.1006/jdeq.1996.0051.

[15]

H. CrauelA. Debussche and F. Flandoli, Random attractors, J. Dynam. Differential Equations, 9 (1997), 307-341. doi: 10.1007/BF02219225.

[16]

H. Crauel and F. Flandoli, Attractors for random dynamical systems, Probab. Th. Re. Fields, 100 (1994), 365-393. doi: 10.1007/BF01193705.

[17]

T. Elsken, Attractors for reaction-diffusion equations on thin domains whose linear part is non-self-adjoint, J. Differential Equations, 206 (2004), 94-126. doi: 10.1016/j.jde.2004.07.025.

[18]

F. Flandoli and B. Schmalfuss, Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative noise, Stoch. Stoch. Rep., 59 (1996), 21-45. doi: 10.1080/17442509608834083.

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, RI, 1988.

[20]

J. Hale and G. Raugel, Reaction-diffusion equations on thin domains, J. Math. Pures Appl., 71 (1992), 33-95.

[21]

J. Hale and G. Raugel, A reaction-diffusion equation on a thin $L$-shaped domain, Proc. Roy. Soc. Edinburgh Sect. A, 125 (1995), 283-327. doi: 10.1017/S0308210500028043.

[22]

R. JohnsonM. Kamenskii and P. Nistri, Existence of periodic solutions of an autonomous damped wave equation in thin domains, J. Dynam. Differential Equations, 10 (1998), 409-424. doi: 10.1023/A:1022601213052.

[23]

P. E. Kloeden and J. A. Langa, Flattening, squeezing and the existence of random attractors, Proc. R. Soc. London, Ser. A, 463 (2007), 163-181. doi: 10.1098/rspa.2006.1753.

[24]

D. LiB. Wang and X. Wang, Limiting behavior of non-autonomous stochastic reaction-diffusion equations on thin domains, J. Differential Equations, 262 (2017), 1575-1602. doi: 10.1016/j.jde.2016.10.024.

[25]

W. Liu and B. Wang, Poisson-Nernst-Planck systems for narrow tubular-like membrane channels, J. Dynam. Differential Equations, 22 (2010), 413-437. doi: 10.1007/s10884-010-9186-x.

[26]

Y. Morita, Stable solutions to the Ginzburg-Landau equation with magnetic effect in a thin domain, Japan J. Indust. Appl. Math., 21 (2004), 129-147. doi: 10.1007/BF03167468.

[27]

M. Prizzi and K. P. Rybakowski, Recent results on thin domain problems, Ⅱ, Topol. Methods Nonlinear Anal., 19 (2002), 199-219. doi: 10.12775/TMNA.2002.010.

[28]

M. Prizzi and K. P. Rybakowski, The effect of domain squeezing upon the dynamics of reaction-diffusion equations, J. Differential Equations, 237 (2001), 271-320. doi: 10.1006/jdeq.2000.3917.

[29]

G. Raugel and G. Sell, Navier-Stokes equations on thin 3D domains. I. Global attractors and global regularity of solutions, J. Amer. Math. Soc., 6 (1993), 503-568. doi: 10.2307/2152776.

[30]

D. Ruelle, Characteristic exponents for a viscous fluid subjected to time dependent forces, Comm. Math. Phys., 93 (1984), 285-300. doi: 10.1007/BF01258529.

[31]

B. Schmalfuss, Backward cocycles and attractors of stochastic differential equations, International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behavior, (1992), 185-192.

[32]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1997 doi: 10.1007/978-1-4612-0645-3.

[33]

S. M. Ulam and J. von Neumann, Random ergodic theorems, Bull. Amer. Math. Soc. , 51 (1945), p660.

[34]

B. Wang, Suffcient and necessary criteria for existence of pullback attractors for non-compact random dynamical systems, J. Differential Equations, 253 (2012), 1544-1583. doi: 10.1016/j.jde.2012.05.015.

[35]

B. Wang, Random attractors for non-autonomous stochastic wave equations with multiplicative noise, Discrete Continuous Dynam. Systems-A, 34 (2014), 269-300. doi: 10.3934/dcds.2014.34.269.

[36]

X. WangK. Lu and B. Wang, Long term behavior of delay parabolic equations with additive noise and deterministic time dependent forcing, SIAM J. Appl. Dynam. Syst., 14 (2015), 1018-1047. doi: 10.1137/140991819.

[1]

Linfang Liu, Xianlong Fu, Yuncheng You. Pullback attractor in $H^{1}$ for nonautonomous stochastic reaction-diffusion equations on $\mathbb{R}^n$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3629-3651. doi: 10.3934/dcdsb.2017143

[2]

Linfang Liu, Xianlong Fu. Existence and upper semicontinuity of (L2, Lq) pullback attractors for a stochastic p-laplacian equation. Communications on Pure & Applied Analysis, 2017, 6 (2) : 443-474. doi: 10.3934/cpaa.2017023

[3]

María Astudillo, Marcelo M. Cavalcanti. On the upper semicontinuity of the global attractor for a porous medium type problem with large diffusion. Evolution Equations & Control Theory, 2017, 6 (1) : 1-13. doi: 10.3934/eect.2017001

[4]

Wei Wang, Anthony Roberts. Macroscopic discrete modelling of stochastic reaction-diffusion equations on a periodic domain. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 253-273. doi: 10.3934/dcds.2011.31.253

[5]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[6]

Dingshi Li, Kening Lu, Bixiang Wang, Xiaohu Wang. Limiting dynamics for non-autonomous stochastic retarded reaction-diffusion equations on thin domains. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3717-3747. doi: 10.3934/dcds.2019151

[7]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

[8]

Yonghai Wang. On the upper semicontinuity of pullback attractors with applications to plate equations. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1653-1673. doi: 10.3934/cpaa.2010.9.1653

[9]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155

[10]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[11]

Peter E. Kloeden, Thomas Lorenz. Pullback attractors of reaction-diffusion inclusions with space-dependent delay. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1909-1964. doi: 10.3934/dcdsb.2017114

[12]

Vladimir V. Chepyzhov, Mark I. Vishik. Trajectory attractor for reaction-diffusion system with diffusion coefficient vanishing in time. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1493-1509. doi: 10.3934/dcds.2010.27.1493

[13]

Yonghai Wang, Chengkui Zhong. Upper semicontinuity of pullback attractors for nonautonomous Kirchhoff wave models. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3189-3209. doi: 10.3934/dcds.2013.33.3189

[14]

Zhijian Yang, Yanan Li. Upper semicontinuity of pullback attractors for non-autonomous Kirchhoff wave equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-14. doi: 10.3934/dcdsb.2019036

[15]

Piermarco Cannarsa, Giuseppe Da Prato. Invariance for stochastic reaction-diffusion equations. Evolution Equations & Control Theory, 2012, 1 (1) : 43-56. doi: 10.3934/eect.2012.1.43

[16]

Boris Andreianov, Halima Labani. Preconditioning operators and $L^\infty$ attractor for a class of reaction-diffusion systems. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2179-2199. doi: 10.3934/cpaa.2012.11.2179

[17]

Zhaojuan Wang, Shengfan Zhou. Existence and upper semicontinuity of random attractors for non-autonomous stochastic strongly damped wave equation with multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2787-2812. doi: 10.3934/dcds.2017120

[18]

Ling Xu, Jianhua Huang, Qiaozhen Ma. Upper semicontinuity of random attractors for the stochastic non-autonomous suspension bridge equation with memory. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-21. doi: 10.3934/dcdsb.2019115

[19]

Peter Poláčik, Eiji Yanagida. Stable subharmonic solutions of reaction-diffusion equations on an arbitrary domain. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 209-218. doi: 10.3934/dcds.2002.8.209

[20]

Ahmed Y. Abdallah. Upper semicontinuity of the attractor for a second order lattice dynamical system. Discrete & Continuous Dynamical Systems - B, 2005, 5 (4) : 899-916. doi: 10.3934/dcdsb.2005.5.899

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (65)
  • HTML views (44)
  • Cited by (0)

Other articles
by authors

[Back to Top]